It is possible to overdose on certain vitamins and minerals, including those found in senior multivitamins, if they are taken in excessive amounts over an extended period of time. This is why it’s important to follow the recommended dosage instructions provided on the label or by a healthcare professional.
It’s important to speak with a healthcare professional before starting any new supplement regimen, especially if you have a medical condition or are taking medication that may interact with the supplements. They can help determine the appropriate dosage and ensure that the supplements do not interfere with any medications or medical conditions.
Some senior multivitamins may contain higher levels of certain nutrients such as vitamin A, vitamin D, and iron, which can be harmful if taken in excess. For example, too much vitamin A can cause nausea, dizziness, and headaches, while excess iron can cause constipation, nausea, and vomiting.